MAUDE Adverse Event Report: WELCH ALLYN, INC. 3.5V RECHG F/O LARYNGO HANDLE; LARYNGOSCOPE

WELCH ALLYN, INC. 3.5V RECHG F/O LARYNGO HANDLE; LARYNGOSCOPE
Model Number 60835
Medical Device Problem Codes Sparking (2595); Flare or Flash (2942)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2022
Type of Reportable Event Malfunction
Event or Problem Description
Customer reported that they slid out the battery in laryngoscope handle and a small spark appeared and then a small flame.There was no reported patient involvement or injury.This was an out of box failure.This report was filed in our complaint handling system as complaint # (b)(4).
 
Additional Manufacturer Narrative
Hillrom is awaiting the return of the device for a thorough analysis.Hillrom will submit a final report with investigation conclusion on this incident.
 
Additional Manufacturer Narrative
The fiber optic laryngoscope handle is an accessory used with compatible rigid fiber optic laryngoscope blades which are used to examine and visualize a patient¿s airway and aid placement of a tracheal tube.Hillrom has requested the device to be returned for analysis however, its location is currently unknown.If the device is received, a thorough investigation will be performed, and the results will be submitted in a supplemental report.
 
Event or Problem Description
Customer reported that they slid out the battery in laryngoscope handle and a small spark appeared and then a small flame.There was no reported patient involvement or injury.This was an out of box failure.This report was filed in our complaint handling system as complaint #(b)(4).

Brand Name
3.5V RECHG F/O LARYNGO HANDLE
Common Device Name
LARYNGOSCOPE
Manufacturer (Section D)
WELCH ALLYN, INC.
4341 state street road
skaneateles falls NY 13153
Manufacturer Contact
frances coote
1069 state route 46 east
batesville, IN 47006
8129310130
MDR Report Key15401964
Report Number1316463-2022-00126
Device Sequence Number6216728
Product Code CCW
UDI-Device Identifier00732094142846
UDI-Public732094142846
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number60835
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2022
Supplement Date Received by Manufacturer08/30/2022
Initial Report FDA Received Date09/12/2022
Supplement Report FDA Received Date11/01/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown